questions:

MandsKickinItUp
on 2/2/18 5:52 am
RNY on 02/09/18

I'm day 2 of opti...and i woke with a terrible headache this morning...is this normal? I'm also experiencing quite the intense of the "optitrots"...does this lessen after day 3? and I can only drink half a shake at a time, and I drink the other half an hour later....I'm still getting my shakes in but they are spaced out kind of funny...is that ok?

I'm so excited for this journey...all your signatures with your monthly losses helps me to know what to expect. It's crazy to think that this time next week I'll be in surgery!

Murt65
on 2/2/18 6:00 am

I'm starting day 3 now and am doing better. I have also had a headache but it's not too bad. Yesterday I felt very weak and shaky but have been drinking peppermint tea to help me feel better. I added crystal light aloha pineapple coconut and some extra coconut extract and ice. I put this in a cup with a lid a straw and am having no problems drinking it now. I just have to add a lot of the flavour. I also added the skinny syrup toasted caramel to a chocolate and that wasn't too bad

Hope me that helps you get them in.

St. Joes Hamilton - Referral June 16, Orientation Aug 16, Group Dietitian May 5, Nurse May 15, Social Worker Aug 15, 1:1 Dietitian Aug 15, Medical Internist Sept 18. Meet Surgeon Nov. 2/17 Preop Feb 12/18 Surgery Feb 16/18

MandsKickinItUp
on 2/2/18 2:29 pm
RNY on 02/09/18

I wish I grabbed one box of vanilla. As it is, I'll have opti left over.

Ginnny
on 2/2/18 6:35 am - Ontario, Canada
RNY on 04/11/16

Everything you described is normal with the exception of only getting in half a shake at a time. Why is that?

Over 100 lbs lost! and 13 lbs below goal weight!

MandsKickinItUp
on 2/2/18 6:52 am
RNY on 02/09/18

I can only drink so much and i feel crazy full after half, I feel bloated and gassy....I drink it all within an hour but I can't drink it all in one sitting.

KatieCJ
on 2/2/18 7:32 am

I'm on day 4, and I also woke up with a headache on Day 2. It went away after taking some Tylenol, drinking water, and having my first shake.

It takes me about 20 minutes or so to finish a shake. I find it easier to drink them with a straw and I just sip at them until they are done.

I, thankfully, have no experienced the "optitrots", though I am constantly forgetting to take metamucil. (This actually just reminded me to take one.)

Referral - April 2016 (NP sent my referral to Medical Weight Loss Program); Orientation - Aug.2.2017; First NP Appt & Bloodwork and ECG - Aug.21.2017; Sleep Study - Sep.18.2017; Social Worker Appt - Oct.3.2017; Dietician Appt - Oct.6.2017 ; Breath Test (for H.Pylori) - Oct.23.2017; Heart Echo - Nov.16.2017; Second Dietician Appt - Nov.16.2017; Pre-Surgical Class - Dec.20.2017; Meet the Surgeon - Dec.22.2017; Surgery - Feb.27.2018

Igotyou42
on 2/2/18 9:07 am
RNY on 09/14/18

What is the skinny syrup that everyone is mixing with the optifast? I goggled it and came up that you can buy them at Bed Bath and Beyond??

crqvingchange
on 2/2/18 10:22 am

They usually sell it at Marshalls, Winners, and Home Sense. It's Jordon's Skinny Syrups. I'm finding that they are not offering the number of flavours that they used to. I always added decaf coffee crystals to my Opti.

CENTURY CLUB MEMBER at 6 months post-op.

Referral to Guelph Feb/13, Sleep study and all bloodwork and ultrasound May/13, orientation July/13. Nurse, NUT,SW Sept/13, 2nd NUT, nurse and SW, 3rd round and cleared for surgery Dec/13. Pre-op Apr 7/14, Surgeon May 2/14, Opti Jul 3/14, surgery Jul 17/14.

Swiggum
on 2/2/18 10:17 am

Day 14 here - it really does get easier! I had optitrots like the Kentucky Derby and headaches to match. It has become much more comfortable, and really, the worst of it is over by day 4-5. Though to be fair, I recently discovered that it is possible to have diarrhea and be constipated at the same time (I'm a medical marvel!)

I've started adding 1 tsp of benefibre to my dinner shake, and it seems to be helping, but I would suggest waiting for your tummy to settle a bit before trying that. I tried it on day 4 and I think I lost a foot of intestine as a result (kidding, kidding, but it was gross, trust).

crqvingchange
on 2/2/18 10:26 am

Yup, this is normal. Never, I mean never, trust an Opti-fart. Optifast shrinks your liver. It does this by putting you in a form of ketosis that uses up the glycogen stored in your liver. Going into ketosis can give you headaches as your body makes the transition. It usually doesn't last the whole 2 weeks. This is all in aid of making your surgery safer by having a smaller liver. You've got this.

CENTURY CLUB MEMBER at 6 months post-op.

Referral to Guelph Feb/13, Sleep study and all bloodwork and ultrasound May/13, orientation July/13. Nurse, NUT,SW Sept/13, 2nd NUT, nurse and SW, 3rd round and cleared for surgery Dec/13. Pre-op Apr 7/14, Surgeon May 2/14, Opti Jul 3/14, surgery Jul 17/14.

Recent Topics
Plastic Surgery?
Mellywog · 3 replies · 61 views
Saxenda
Dreamy74 · 3 replies · 66 views
What are you eating/doing Tuesday?
Ginnny · 11 replies · 66 views
×